Illinois, 2009Hail and Damaging Winds in Illinois, June 18, 2009
June 18, 2009 · NWS DVN · 12 events in 3 counties and zones
An upper level disturbance moved through the region during the morning and early afternoon hours of June 18 sparking some showers and thunderstorms across the area. Some severe storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- $250,000
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through the region during the morning and early afternoon hours of June 18 sparking some showers and thunderstorms across the area. Some severe storms produced damaging winds and large hail. Heavy rains were also common with the storms which resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 18, 2:45 AM CST, 40 minutes earlier.
Area forecast discussion, Jun 18, 2:45 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT THU JUN 18 2009
.DISCUSSION...
WILL WALK OUT ONGOING MCS AND IT/S ASSOCIATED MCV THIS MORNING WITH
LIKELY TO CATEGORICAL POPS IN THE EAST...TAPERING TO LINGERING CHC
IN THE WEST. NOWCAST TOOLS SUCH AS PRESSURE FALLS AND CONVERGENT
LLVL FLOW WAS SUGGESTING BACK-BUILDING ACRS WESTERN AND CENTRAL IA
FOR LONGER DURATION OF CONVECTION AS THIS POTENTIAL ACTIVITY
WOULD MOVE ACRS THE DVN CWA WELL INTO THIS MORNING WHICH WOULD MEAN
HYDRO TROUBLE/FLOODING AFTER THE CURRENTLY HEAVY RAINS OF 1-3 INCHES
HAVE ALREADY FALLEN IN THE CENTRAL AND SOUTHERN CWA. BUT SO FAR NOT
MUCH RE-DEVELOPMENT OUT THERE AND WILL MAINTAIN CURRENT POP SPREAD
DESCRIBED ABOVE THROUGH 18Z THIS MORNING. IF LITTLE OR NO FURTHER
DEVELOPMENT UPSTREAM OCCURS IN WESTERN IA EARLY THIS MORNING...MOST
OF THE CURRENT MCS ACTIVITY WILL BE OUT OF THE DVN CWA BY 14Z.
THEN AS MAIN WARM FRONT TRIES TO RETREAT NORTHWARD AND AIRMASS
RECHARGES TODAY...THE STAGE MAY BE SET FOR SUBSTANTIAL CONVECTION
REDEVELOPING IN OR JUST TO THE NORTH OF THE DVN CWA THIS EVENING AS
ANOTHER RIDE-RIDING VORT EJECTS OUT OF THE CENTRAL PLAINS. THERE ARE
SIGNALS OF LOW TO MID LAYER CAPPING INHIBITING CONVECTION OVER THE
SOUTHERN 2/3S OF THE FCST AREA...AND IF THE UKMET HAS ITS WAY/ITS
GENERALLY BEEN THE BEST MODEL THE PAST FEW DAYS WITH RESPECT TO
HANDLING THESE CONVECTIVE SYSTEMS AND GENERATION/...MOST OF THE DVN
CWA WOULD BE DRY TONIGHT WHILE A SEVERE MCS RAGES JUST TO THE NORTH
ACRS MN/WI/LOWER MI. BUT THE AMERICAN MODELS ARE MORE OMINOUS WITH
SVR STORM DEVELOPMENT JUST UPSTREAM ACRS NORTH CENTRAL IA AND DOWN
ACRS THE NORTHERN THIRD OF THE CWA IN THE VCNTY OF THE WARM FRONT
THIS EVENING. EXTENT OF INSTABILITY/3-4K J/KG CAPES AND SHEAR IN
THIS AREA WOULD SUPPORT POTENTIAL SUPERCELLS AND A DAMAGING WIND...
LARGE HAIL AND TORNADO THREAT THIS EVENING AND EVENTUALLY EVOLVE
INTO A MCS PROPAGATING ACRS WI/IL/ AND INDIANA THROUGH FRI MORNING.
SPC IS KEYING ON THIS FURTHER SOUTH IDEA AND THUS IS ADVERTISING A
MODERATE RISK FOR GENERALLY THE NORTH HALF. WILL FOR NOW ADVERTISE
LIKELY POPS FOR STRONG TO SVR THUNDERSTORMS IN THE NORTHERN THIRD...
AND REDUCE POPS TO LOWER CHC IN THE FAR SOUTH UNDER THE CAP. WOULD
NOT BE SURPRISED IF THE UKMET SOLUTION WON OUT AGAIN AND MOST OF THE
DVN CWA STAYED DRY TONIGHT BUT WITH THE FAR NORTHERN 1-2 COUNTIES
GETTING SKIRTED BY SVR STORMS WITH DAMAGING WINDS. EXPECT ADDITIONAL
HEAVY RAIN TONIGHT NORTH OF AREAS GETTING RIGHT NOW...SO WILL NOT
ISSUE A FLASH FLOOD WATCH FOR ANY LOCATION AT THIS TIME. BUT NEXT
SHIFT WILL HAVE TO ASSES IF A FURTHER SOUTH MOVING COMPLEX WILL
REACH THE CENTRAL CWA AND A WATCH MAY THEN BE NEEDED WITH 4 PM
PACKAGE.
TEMPS TODAY STILL HAVE THE POTENTIAL FOR UPPER 80S TO LOWER 90S ALONG
AND SOUTH OF I80 IF THIS MORNING/S CONVECTIVE DEBRIS CLEARS IN
TIME...BUT THE EXTENT OF TEMP GRADIENT STILL AT QUESTION IN THE MID
CWA. TEMPS IN THE LOW 90S WITH LOWER 70 DPTS WILL MAKE FOR SOME HIGH
HEAT INDEXES IN THE SOUTHERN CWA APPROACHING 100 DEGREES IF THE
HEATING POTENTIAL PANS OUT.
ON FRI...AGAIN MUCH WILL DEPEND ON THE EXIT TIMING OF NOCTURNAL
CONVECTIVE SYSTEM TO ALLOW FOR HEATING AND THUS INSTABILITY TO GROW
DIURNALLY IN TIME FOR THE NEXT MAIN UPPER WAVE TO UTILIZE IN STORM
GENERATION. THE AMERICAN MODELS HAVE SLOWED THIS PROCESS OF UPPER
WAVER ARRIVAL GREATLY FROM RUNS 24 HRS AGO AND HAVE SIDED WITH THE
SLOWER PREVIOUS RUNS OF THE ECMWF. THIS SUPPORTS THE IDEA OF TEMPS
WARMING AGAIN AT LEAST INTO THE UPPER 80S WITH SFC DPTS IN THE
UPPER 60S TO LOWER 70S FOR 3500 J/KG CAPES BY THE TIME PLUME OF
ORGANIZED FORCING ARRIVES BY MID TO LATE AFTERNOON. THIS SCENARIO
WOULD SUGGEST SVR STORM GENERATION EITHER JUST UPSTREAM ACRS CENTRAL
IA...OR OVERHEAD IN THE LOCAL AREA FRI AFTERNOON AND EVENING.
SYNOPTIC SCALE FEATURES SUCH AS CYCLONICALLY CURVED STEERING FLOW
USHERING ACRS STRONG PVA COULD MEAN A TORNADO THREAT WITH INITIAL
STORM DEVELOPMENT...AND 70+ MPH DAMAGING WINDS AND LARGE HAIL OF AT
LEAST HALF DOLLAR SIZE LIKELY LOOKING AT THE THERMODYNAMICS THIS
FORCING COULD UTILIZE. THUS AGREE WITH SPC MODERATE DAY 2 OUTLOOK
FOR THE ENTIRE CWA.
QUICK LOOK AT THE WEEKEND STILL SUGGESTS UPPER RIDGING AND A FAIR-
SEASONABLE WX REGIME INTO SUNDAY. ..12..
&&
.AVIATION...
PATCHY MVFR TO IFR CONDITIONS ALL TERMINALS UNTIL 12Z DUE TO +TSRA
WITH CIGS AOB 1K AGL TO 3 K AGL AND VSBYS 1-4 MILES. VFR CONDITIONS
AND CLEARING TO DEVELOP ALL TERMINALS BETWEEN 12Z AND 16Z. VFR AND
MOSTLY CLEAR UNTIL 23Z...THEN SCATTERED +TSRA DEVELOPING AT DBQ AND
CID TERMINALS WITH INTERMITTENT MVFR TO IFR CONDITIONS. ..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
NICHOLS/12
Hazardous weather outlook, Jun 17, 11:26 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1226 AM CDT THU JUN 18 2009
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
1226 AM CDT THU JUN 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS A MODERATE RISK FOR SEVERE STORMS
THIS AFTERNOON AND TONIGHT FOR OUTLOOK AREAS GENERALLY ALONG AND
NORTH OF A LINE FROM SIGOURNEY IOWA...TO MONMOUTH ILLINOIS. AREAS TO
THE SOUTH OF THAT ARE IN A SLIGHT RISK FOR SEVERE WEATHER.
AS THIS MORNINGS STORMS AND CLOUD DEBRIS CLEAR TODAY...CONDITIONS
WILL WARM INTO THE UPPER 80S TO LOWER 90S IN MUCH OF THE OUTLOOK AREA
WITH DEWPOINTS IN THE LOWER TO MID 70S. THIS HEAT AND HUMIDITY MAY
ALSO FUEL STRONG TO SEVERE STORMS BY THIS AFTERNOON AND TONIGHT. ONE
SCENARIO WILL BE IF SOUTHERN PORTIONS OF A STORM COMPLEX NOW IN
NORTHEAST NEBRASKA WILL MOVE EAST AND MAKE IT INTO PORTIONS OF THE
OUTLOOK AREA BY EARLY AFTERNOON AND BECOME SEVERE WITH DAMAGING
WINDS. IF THESE NEBRASKA STORMS DO NOT MAKE IT INTO THE LOCAL
AREA...OTHER STORMS MAY FIRE BY LATE AFTERNOON AND EVENING IN NORTH
CENTRAL TO NORTHEAST IOWA AND AFFECT AREAS ALONG AND NORTH OF
INTERSTATE 80 BY THIS EVENING AND OVERNIGHT. THESE STORMS WILL FEED
ON A FULL DAY OF HEATING AND WILL LIKELY BE SEVERE WITH DAMAGING
WINDS UP TO 70 MPH...LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO.
OUTLOOK AREAS MOST SUSCEPTIBLE TO THESE SEVERE STORMS TONIGHT WILL
BE NORTH OF INTERSTATE 80. BESIDES THE SEVERE WEATHER...THE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL AND SOME
AREAS WILL RECEIVE RAIN AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING.
THIS TYPE OF RAINFALL MAY PRODUCE SOME URBAN AND SMALL STREAM
FLOODING OR EVEN LOCALIZED FLASH FLOODING...AS WELL AS RISES ON AREA
RIVERS AND STREAMS.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT 1
PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A LARGE UPPER ATMOSPHERIC DISTURBANCE ALONG WITH A PASSING FRONT WILL
SWEEP THROUGH THE REGION FRIDAY NIGHT AND WILL GENERATE ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT. IF FRIDAY MORNING
STORMS AND CLOUDS CAN CLEAR AND ALLOW CONDITIONS TO HEAT BACK UP AT
LEAST INTO THE MID TO UPPER 80S WITH HIGH HUMIDITY...SEVERE STORMS
MAY AGAIN FIRE UP AHEAD OF THE INCOMING FRONT. THESE STORMS MAY
IMPACT MOST OF THE OUTLOOK AREA BY FRIDAY AFTERNOON AND EVENING.
ADDITIONAL HEAVY RAINFALL WILL ALSO AGAIN BE A THREAT AND MAY
AGGRAVATE ANY ONGOING FLOODING SITUATIONS...OR CREATE NEW ONES.
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER
A MODERATE RISK OF SEVERE WEATHER FOR FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED IN MOST OF THE OUTLOOK
AREA ON FRIDAY. PLEASE REPORT WINDS OVER 40 MPH...ANY HAIL AND HEAVY
RAINS TO THE QUAD CITIES WEATHER FORECAST OFFICE.
12/ERVIN
In the hours before
Special weather statement, Jun 18, 2:33 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 AM CDT THU JUN 18 2009
IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-181045-
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
333 AM CDT THU JUN 18 2009
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...
AN AREA OF THUNDERSTORMS...SOME STRONG WILL MOVE ACROSS THE REGION
THROUGH 4 AM. THE STRONGEST STORMS ARE CAPABLE OF WINDS OF 30 TO
45 MPH WITH LOCALLY HIGHER GUSTS AND ALSO PEA TO PENNY SIZED HAIL.
THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL RATES WITH
AMOUNTS AS HIGH AS AN INCH OR TWO IN AN WITH IN AN HOUR. THE HEAVY
RAINS WILL CAUSE PONDING OF WATER ESPECIALLY IN POORLY DRAINED
URBAN AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
NICHOLS
Special weather statement, Jun 18, 2:35 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT THU JUN 18 2009
IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-181045-
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
335 AM CDT THU JUN 18 2009
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...
AN AREA OF THUNDERSTORMS...SOME STRONG WILL MOVE ACROSS THE REGION
THROUGH 5 AM. THE STRONGEST STORMS ARE CAPABLE OF WINDS OF 30 TO
45 MPH WITH LOCALLY HIGHER GUSTS AND ALSO PEA TO PENNY SIZED HAIL.
THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL RATES WITH
AMOUNTS AS HIGH AS AN INCH OR TWO IN AN WITH IN AN HOUR. THE HEAVY
RAINS WILL CAUSE PONDING OF WATER ESPECIALLY IN POORLY DRAINED
URBAN AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
NICHOLS
Local storm report, Jun 18, 2:38 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM TSTM WND GST 3 N BURLINGTON 40.85N 91.12W
06/18/2009 E45 MPH DES MOINES IA TRAINED SPOTTER
WIND BENDING 30 TO 50 FOOT TALL PINES OVER.
&&
DLFLocal storm report, Jun 18, 2:45 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM TSTM WND GST BURLINGTON 40.81N 91.12W
06/18/2009 M53 MPH DES MOINES IA AWOS
ASOS
&&
BILLNLocal storm report, Jun 18, 3:12 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM HEAVY RAIN 1 WNW KEWANEE 41.25N 89.94W
06/18/2009 M1.00 INCH HENRY IL TRAINED SPOTTER
FELL IN ABOUT 30 MINUTES.
&&
WELocal storm report, Jun 18, 3:22 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HEAVY RAIN 5 N WEST BURLINGTON 40.90N 91.18W
06/18/2009 M1.50 INCH DES MOINES IA EMERGENCY MNGR
1.50 INCHES OF RAIN AT 150TH AND HWY 61.
&&
12Thunderstorm Wind, McDonough
- When
- June 18, 3:25 AM CST
- Where
- McDonough County, 0.13 mi W of Macomb Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.520, -90.653
A wind gust of 58 mph was measured by the Macomb, IL AWOS at 425 am June 18.
Thunderstorm Wind, McDonough
- When
- June 18, 3:39 AM CST
- Where
- McDonough County, 0.53 mi W of Macomb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.470, -90.680
Wind gusts estimated to be 60 mph blew down some 6 to 7 inch diameter tree limbs in Macomb, IL around 439 am June 18.
Hail, Rock Island
- When
- June 18, 11:20 AM CST
- Where
- Rock Island County, 1.73 mi NE of Coal Vly
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.450, -90.450
Quarter to golf ball-sized hail fell for about five minutes in Coal Valley, IL around 1220 pm June 18.
Hail, Rock Island
- When
- June 18, 11:28 AM CST
- Where
- Rock Island County, 1.24 mi WSW of Moline
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.490, -90.540
Hail, Rock Island
- When
- June 18, 11:28 AM CST
- Where
- Rock Island County, 1.73 mi NE of Coal Vly
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -90.450
Golf ball-sized hail fell in Coal Valley, IL around 1228 pm June 18.
Hail, Rock Island
- When
- June 18, 11:31 AM CST
- Where
- Rock Island County, 2.28 mi E of Fruitland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.471, -90.476
Quarter-sized hail fell at the intersection of John Deere Road and 41st Street in Rock Island, IL at 1231 pm on June 18.
Thunderstorm Wind, Rock Island
- When
- June 18, 11:31 AM CST
- Where
- Rock Island County, 1.73 mi NNE of Coal Vly
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.454, -90.461
A wind gust estimated to be 65 mph blew a semi trailer outside of its traffic lane about 2 miles north of Coal Valley, IL around 1231 pm June 18.
Hail, Rock Island
- When
- June 18, 11:32 AM CST
- Where
- Rock Island County, 2.06 mi E of Fruitland
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.469, -90.480
One and a half inch diameter hail fell at the Wal-Mart in Moline, IL around 1232 pm June 18.
Hail, Henry
- When
- June 18, 11:50 AM CST
- Where
- Henry County, 0.52 mi E of Cambridge
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.300, -90.190
Hail, Henry
- When
- June 18, 11:50 AM CST
- Where
- Henry County, 0.53 mi NNE of Warner
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.427, -90.376
Golf ball-sized hail fell for about 5 minutes approximately 1 mile north of Warner, IL around 1250 pm June 18. It covered the ground and damaged the aluminum siding of a house.
Thunderstorm Wind, Henry
- When
- June 18, 11:58 AM CST
- Where
- Henry County, 2.32 mi SSE of German Corner
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Crop damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 41.270, -90.010
Wind gusts estimated to be 70 mph blew down several 5 inch diameter tree branches, flattened some area corn fields, ripped part of a roof and some siding off a house, and snapped an evergreen tree 12 feet off the ground about 10 miles south of Atkinson, IL around 1258 pm June 18.
Thunderstorm Wind, Henry
- When
- June 18, 12:15 PM CST
- Where
- Henry County, 2.94 mi WNW of Kewanee Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 41.240, -90.000
Wind gusts estimated to be 70 mph blew down some trees about 4 miles west of Kewanee, IL around 115 pm June 18. One large tree fell onto a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Texas, June 18, 20092 deaths · $5.8 million · 58 kt wind · 15 events
- Hail and Damaging Winds in Illinois, June 18, 2009$2.5 million · 2 in hail · 43 events
- Hail and Lightning Strike in Colorado, June 18, 20091 injured · $8.5 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 18, 20093 injured · $298,000 · 60 kt wind · 27 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$723,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in North Dakota, June 18 to 19, 2009$125,000 · EF1 · 28 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$675,000 · 1.75 in hail · 16 events
- Flash Flood and Damaging Winds in Kentucky, June 18, 2009$311,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in Minnesota, June 18, 2009$400,000 · 2.5 in hail · 21 events
- Tornadoes and Flash Flood in Minnesota, June 18 to 19, 2009$105,000 · EF1 · 21 events
- Tornado and Flash Flooding in Wisconsin, June 18 to 19, 2009$255,000 · EF0 · 26 events
- Flash Flooding and Damaging Winds in Indiana, June 18, 2009$307,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175341, 175346, 175347, 175348, 175349, 175353, 175356, 175357, 175358, 175359, 175360, 175361.